# SDR QMLA2023081920065

- Difficulty date: August 19, 2023
- Submitted: August 20, 2023
- Operation: Air carrier
- Aircraft: N372AM
- Make and model: Bell 407
- Aircraft serial: 54587
- Aircraft time: 4,233 hours
- Engine: Allsn 250C47B
- Engine time: 3,810 hours
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 406040400121
- Part serial: BH364420
- Condition: Unknown
- Location: Tail Rotor
- Stage of operation: CL
- How discovered: V
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

MAINTENANCE PERFORMED 60 MONTH INSPECTION ON THE TAIL ROTOR ASSEMBY AND REPLACED THE TAIL ROTOR GEARBOX FROM AN OVERHAULED ONE SENT FROM FAA REPAIR STATION J80R365Y EASA.145.5160 ARIZONA. ON 19 AUGUST APPROXIMATELY 0620 CREW EXPERIENCED AN INTERMITTENT T/R CHIP INDICATION ON THE CAUTION ADVISORY WARNING IN THE  AIRCRAFT. MAINTENANCE CAME AND INSPECTED THE CHIP DETECTOR AND FLUSHED THE GEARBOX ASSEMBLY. CREW TOOK OFF AT 12:12 LOCAL AND EXPERIENCED ANOTHER T/R CHIP INDICATION. MAINTENANCE RE-INSPECTED THE CHIP DETECTOR AND FLUSHED THE GEARBOX ASSEMBLY AND RETURNED IT TO SERVICE. MAINTENANCE ON 1ST T/R CHIP INDICATION PERFORMED DRAIN, 2 FLUSHES, DRAIN AND SERVICED OIL. 2ND EVENT MAINTENANCE CONDUCTED DRAIN, 3 FLUSHES FOLLOWED BY DRAIN AND RE-SERVICED. ANY ADDITIONAL MAINTENANCE QUESTIONS PLEASE CONTACT DON YEAKOS. SEE ATTACHED DOCUMENT FOR PART TRACKING AND INSPECTION CRITERIA.
